Dear friends out there,
Some of you might be aware that I have a chronic medical condition called Ulcerative Colitis. It is a type of Irritable Bowel Disease (IBD). IBD is NOT IBS. Quite different.
A simple analogy that I will use to describe it is mouth ulcers. In ulcerative colitis, the ulcers are on the lining of my large colon. When there is a flare up, there are more of these ulcers. When substance moves in my colon and rubs against the ulcers, it hurts, like when food brushes on your mouth ulcer when you eat. Like mouth ulcers, the colon ulcers also can bleed. Meaning, there are blood in my stools.
The ulcers form because my antibodies are attacking my colon. Doctors don't know the cause of ulcerative colitis (i.e. cannot prevent). Also, there is no cure. It's a life-long condition where my medication only helps to suppress the formation of ulcers.
Here is a ST news article
I was diagnosed in Nov 2015. I had blood with my stools for more than 4 weeks, and by the time I saw the colon doctor it was 8 weeks of bleeding.
Now I have to be more careful about the medicines doctors prescribe to me. They need to check if the medicine could interfere with my UC or with the medicine given to me (Sulfasalazine and Melasalazine). I started reading the leaflets that come in the medicine boxes and to my surprise a number of them have indicated warnings for patients with UC.
What happened yesterday continuing to today is abdominal cramps (muscle spasms) and diahorrea with some blood. I had a lot of antibiotics over these past two months as I was settling my preauricular sinus abscess. After the operation to excise the preauricular sinus, the doctor gave me two times 10 tablets of augmentin antibioitic as what is usually done for patients post surgery to prevent infections. Although I ate probiotics 4hours after every antibiotic, the poop quality was still soft. I did have mild cramps 1-2 days before ytd, but yesterday things really so bad. My diahorrea was too frequent, the quality was bad, and sometimes the cramp was so painful that I moaned.
Dr Chua my orthodontist said that too much antibiotics can cause diahorrea which leads to stomach cramps. I reasoned that it is because the ab muscles are contracted for pooping, and now they have contracted too much. The medicine which helps reduce stomach contractions is hyosine butyl... aka. bucophan or dhacophan. However, UK's NHS's website cautioned that I should consult a doctor or pharmacist before taking bucophan because I have UC and blood in my stools.
I've been praying to God to cure me of UC, even though western science says it is lifelong and incurable. God can work supernaturally if he chooses.
lastly, here is a UK support website written in simple english to explain what UC is and how to live with it